Confused By Menstrual Changes

iVillage Member
Registered: 10-04-2000
Confused By Menstrual Changes
2
Thu, 05-02-2013 - 10:16am

I am almost 34 years old, married and have been on Ortho Novum 777 since I was 21 years old.  I have been on the generic version of Ortho up until January of this year when BC became free with medical insurance so they put me back on the Ortho.  Even since then my period (if you can even call them that) have been very light and lasting only 3 days.  However, this month, I was due for my period yesterday and all I can tell when I wipe is what can be described as stringy brown discharge.  I've read through numerous sites this can be uterine wall line shedding but there is no blood associated nor does it appear on my pad as much.  Does this constitute a period? Is this what I am too expect from now on.  As far as sexual history, I've had one this month which included a condom so pregnancy is ruled out.  I've always had steady 7 day long periods in the past but Im not sure if age, pill or body changes is brining on these short almost non existant periods.  It has been quite baffled. Was wondering if anyone has experience with this happening to them or any advice if they have heard of such an occurance before.  Anything to put my mind at ease would certainly be appreciated;)

iVillage Member
Registered: 05-09-2010
Wed, 05-08-2013 - 11:43am

I think I'd call in and ask a nurse or maybe even the pharmacist if it sounds okay. You may need to go get checked out by the doc to make sure everything is okay.

Nancy
Community Leader
Registered: 10-08-2002
Mon, 05-13-2013 - 3:45pm
Hello! Even though you are on the pill, your body changes over time so the pill can have a different affect on you. Take a pregnancy test, just to rule that out. It's not uncommon to skip a period here and there. If it happens again, call your doc and see what he/she says. Chances are, it's nothing serious!

Photobucket